# SDR 20010607CW006

- Difficulty date: May 14, 2001
- Submitted: June 7, 2001
- Operation: Air carrier
- Aircraft: N8353Y
- Make and model: Piper PA-30
- Aircraft serial: 301500
- Engine: Lyc IO360B1A
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Safety Switch
- Part number: 487863
- Condition: Failed
- Location: Lt Mlg
- Part time: 7,000 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THE SAFETY SWITCH MOUNTED ON THE LEFT LANDING GEAR WORKS AS A SQUAT SWITCH.  FAILED BOTH WAYS.  IT HAD ELECTRICITY GOING TO IT, BUT NONE COMING OUT EITHER UP OR DOWN TRAVEL.  THE LANDING GEAR STARTED UP ENOUGH TOO.  RELEASE THE DOWN LOCK, THEN FAILED, GEAR WOULD NOT GO UP OR DOWN.  THE PILOT FLEW BACK TO HOME BASE WITH GEAR DOWN.  THE PILOT ASSUMED THAT THE GEAR WAS DOWN AS HE INSTALLED THE EMERGENCY HANDLE AND TRIED TO PUSH IT DOWN, BUT WAS SOLID, SO HE ASSUMED IT WAS DOWN.  WHEN LANDING,  IT COLLAPSED.
